Feedback on Retin-A Side Effects and Usage, page 62
If you’ve used Retin-A, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Birth defects?
Retin-A Im 12 weeks pregnant and I didn’t know that retin-A was bad for pregnant women… I used it only twice…. what are the chances of my baby having birth defects?
AskDocWeb: The chances of anything happening because of your limited use of Retin-A may not be zero but it would seem to be very close to none at all.
Subj: Losing hair
My teenage daughter starting using retin-A for acne. It helped the acne considerably, but she started losing her hair. Is this a possible side effect of retin-A? Thanks very much.
AskDocWeb: No, hair loss is not listed as one of the side effects of Retin-A.
I have been using Dermesse for 5 weeks. The all over flaking and puckering under my eyes (my left alot more than right)is so great I want to give up. How long can I expect this to go on before my skin stops flaking and puckering? It seems that the Dermesse is a more aggrieesive treatment than using retin A alone. Is this normal? The skin underneath is simply wonderful, and gives me hope to continue.
AskDocWeb: Sorry Cynthia, we aren’t familiar with that product line. It looks like they have almost a dozen different products. You might ask their customer service about whatever Dermesse products you are using.
Subj: Retin-a is great
I have been using retin-a for 9 years. I was recommended to use retin-a prior to my CO2 laser resurfacing which occurred in 2001. I think retin-a is great. I have had little if any side effects. No reddness has ever occurred, only a little pealing and believe it or not I use the strongest retin-a available (0.10%). I use it every night as well as many other skin care products to help with exfoliation such as 20% glycolic acid washes. I think the daily use of retin-a can definitely help reduce the appearance of acne scarring and fine lines and wrinkles. I am 52yrs. old and look much younger due to the use of retin-a.
Subj: My secret
I am one of those people who grew up in the sunny Southwest and tanned as much as possible every year. In middle age I started learning that suntanning was not good for me. I have been using Retin-A for 21 years now and consider it the “gold standard” in skin care, working on breakouts, discolorations, and wrinkles. For the past 10 years I’ve used the 0.1% on my hands as well as my face and throat. After cleansing, and while my skin is still slightly damp, I immediately put on my favorite moisturizer. Then, 20 minutes later, I put on Retin-A. I recently went to my 55-year high school class reunion (I’m 72), and my skin looked better than that of most of my classmates. I have no age spots at all on my hands, and that especially caused lots of classmates to ask what my secret is.
Subj: Redness from Retin-A
It appears that I have developed the side effect of redness from Retin-A. My skin was fair, flawless before I used it, but dermatologist gave it to me to reduce a lump. It did not help lump and my skin is red. My dermatologist did not recognize the Retin-A was causing a problem and I continued using it. I have went to different dermatologist to inquire about lazor and was told would not help. I want my skin back pale, fair, skin tone good like it was when I started.
Subj: Foundation that works well with Retin A
Has anyone found a foundation that works well with Retin A (works with the flaky skin and helps to cover the bright red face)? I LOVE what Retin A has done for my skin…it has nearly “cured” my acne AND acne scars, but I’m very self conscious about my clown face. Thanks!!
Subj: Grey spots where acne once was
I have been using Retin A for 15 years, on and off but mostly have always had it. It does sun cause sensitivity. I have also noticed that it no longer works on my Melasma. I also have grey spots where my acne once was. Weird, Anyone else?
Subj: Good results
My derm. told me to start using retin a micro pump along with Benza-clin to get rid of my acne. I started using the two of them and my face started to get really dry and started to burn. I was still determined to get rid of this acne so i kept on using it. Over the summer the burning feeling and flaky skin went away and my face looked so much better. I stopped using the two products and my face got so much worse. I now use the products again and im starting to notice some good results.
Subj: Applying Retin-A cream
I was told to let my skin dry for about 20-30 minutes before applying Retin-A cream. I hate to wait so can I just apply it right after I wash my face and blot my face? Why do I have to wait? Is it because of the pH of the skin or water affects the drug?
AskDocWeb: No, it has more to do with your skin’s ability to absorb the product. It the skin is saturated with water then very little cream can be absorbed.
Subj: Anxiety and panic
Retin-a I have tried using tretinion two different times now. Both times I experienced immediate anxiety and panic feelings. I have seen on this site and other sites – people experiencing the same thing, however the answer is always the same, “This could not be from the Retin-a”. If there are others having the same results, why is it not in the phamplet of side effects?
AskDocWeb: It is possible to have side effects that that are not listed on the product insert. That is one of the reasons for this website, so you can make the rare side effects known.
Subj: Cream or oil
Can I use cream or oil right after Retin A, becouse my face become very dry?
AskDocWeb: Dry skin is a common complaint when using Retin-A. Those who have the best results recommend the use of a moisturizer.
Subj: Retin-A for anti-aging?
I have a question. I am currently using Retin-A for acne, but plan on using it for here on after for anti-aging purposes. Is it safe for me to use it at such a young age? (I’m 20)
AskDocWeb: That would be an off-label use, meaning a purpose that hasn’t been approved by the FDA. However, if you do a search on the words Retin-A and years, you’ll see that many women have been using this product for 10, 20, and more years.
Subj: Changes in skin color
I noticed after using retin a micro .04% that certain areas of my forhead got lighter and other parts of my forhead got darker. Is this permanent or temporary? I only used it once for the first time last night.
AskDocWeb: It is most likely to be temporary because we have not heard of a case where a single application of Retin-A caused any permanent changes in skin color.
Subj: The best resurfaser ever
I love Retin-A! for those of you with a bad experience ask yourself how long did you use it? Because it goes through a process like feeling sun burnt, redness, itchy, flakey in about 2 months you see a big difference. You have to moisturize properly give yourself hydrating facials and try to use it every other day for more sensitive people. Of course you have to use it for awhile then get off of it and use prescription sunscreen always…I use it to keep my skin looking great! It’s the best resurfaser ever, if used right! It also works on stretch marks! Dont abuse it and I think it should only be used while sleeping since your skin repairs itself at night.
Subj: When I will see results?
Is the Retin A helps about red scars from acne? When I will see the result and my scars will disapeare? Ive been using Retin A from 3 weeks, but I havent seeing the result yet.
AskDocWeb: The instructions say that “More than 6 or 7 weeks of treatment may be needed before consistent beneficial effects appear.”
Subj: What moisturizer I should use?
Is this thread still alive? Well, I’ve been using Retin A (with no prescription) for 6 or 7 weeks and my skin is still red. I hate this redness! Is this normal? The first two weeks I noticed an improvement. I dunno what moisturizer I should use so I hope you can recommend one. I’m sorry, I have bad english!
AskDocWeb: Readers who have experience with Retin-A have recommended Aveeno, Aquaphor, Neutrogena, Almay, or if you can afford the best, LifeCell.
Subj: Is redness permanent?
Since I was in high school I have been using products for my acne on my face that has made my skin sensitive to sunlight such as proactive. About a year and a half ago i started using 0.05 tretinoin cream after cleansing with cetiphal every other day in the evenings and cleanse with benzoyl peroxide in the mornings. I know this is aweful, but I have always tanned even if it burned me, while using all of these products. I have noticed now that I am in my early 20’s that my face is always really red even after discontinued use of this product. My question is, have I irratated the hell out of my skin to where it will always be red? Is this permanent? People tell me my face is red all the time and it’s a little embarrassing. Should I never use tretinion again? I really do LOVE this product. Could it have caused me to have rosacea? Or is it just irritated?
Is this redness permanent?
AskDocWeb: There are several possibilities, most of them temporary. You could be getting too much sun or irritating your skin with all those products. It is also possible that you may have developed rosacea, although Retin-A is one of the treatments for that. In order to find out you will likely have to consult with a dermatologist for a professional evaluation.
Read more feedback about Retin-A
Report – 60 – 61 – Page 62 – 63 – 64 – 65 – Last Page 93
If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.